T Nation

Low Libido, Because of Acne Gel?


#1

A week ago I also posted here with the question if my low libido was caused by too much zinc. Now, I think that my low libido is caused by something else. Since roughly two months I am using a acne gel - predescribed by the doctor -, which is called Differin. It includes carbomeer 940, propyleenglycol (E1520), poloxamer 182, dinatriumedetaat, methylparahydroxybenzoaat (E218), phenoxyethanol, natriumhydroxide and adapalene. I have read on forums that some people, who use another kind of acne gel have had the same experiences (low libido).

Could this be the cause?

I also found this:
https://www.acne.org/messageboard/topic/192250-libido-in-long-term-spiro-users/
https://www.acne.org/messageboard/topic/213283-loss-of-libido-sexual-pleasure-post-accutane/

I know it is not the same kind, but both are meant to reduce or solve acne.

I experience very low libido, like no sex drive, low energy, need more sleep, gained more fat around belly, etc. This sucks so much!


#2

was your low libido sudden. or a something that gradually came along. First I would go get a blood test done. Make sure you ask for testosterone, estradiol, DHEA, cortisol, thyroid, prolactin, and the other regulars. Testosterone being the most important. Have had bloodwork done. Also depending on the severity of your acne I would say stop taking the gel simply as it could be interfering. Depending on your bloodwork and how your symptoms are described I can further assist you.